Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 59, NWS Boston/Norton, MA

August 17, 2018Essex County, Middlesex County, Suffolk County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 17, 2018, 6:19 PM EDT for Essex County, Middlesex County, Suffolk County, Massachusetts. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2018, 6:19 PM EDT (22:19 UTC)
Expired
Aug 17, 2018, 6:45 PM EDT
In force
26 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Essex County, MA, Middlesex County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 52 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 10.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2018-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2018-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

003 
WUUS51 KBOX 172219
SVRBOX
MAC009-017-025-172245-
/O.NEW.KBOX.SV.W.0059.180817T2219Z-180817T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
619 PM EDT FRI AUG 17 2018

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  North central Suffolk County in eastern Massachusetts...
  South central Essex County in northeastern Massachusetts...
  East central Middlesex County in northeastern Massachusetts...

* Until 645 PM EDT.

* At 619 PM EDT, a severe thunderstorm was located over Somerville,
  moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Boston, Cambridge, Lynn, Somerville, Malden, Medford, Revere,
  Everett, Chelsea, Melrose, Saugus, Wakefield, Winthrop, Lynnfield
  and Nahant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4241 7091 4241 7092 4242 7096 4240 7097
      4238 7095 4237 7095 4236 7106 4239 7113
      4251 7103
TIME...MOT...LOC 2219Z 241DEG 13KT 4239 7108 

HAIL...1.00IN
WIND...60MPH
 
$$

Nocera

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:11 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Aug 17, 3:11 PM EDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
311 PM EDT Fri Aug 17 2018

.SYNOPSIS...
A warm front moves north of Southern New England tonight. A
cold front sweeps through late on Saturday. Scattered showers
and thunderstorms are expected tonight and Saturday. A few
thunderstorms may have damaging weather along with localized
heavy rainfall. A wave of low pressure is expected to develop
along a front south of New England, which may bring showers at
times along with cooler temperatures Sunday into Monday,
especially near the coast. High pressure returns Tuesday, but
another approaching front will bring the risk of showers and
thunderstorms Tuesday night into Wednesday. Dry and seasonable
weather follows Thursday into Friday as high pressure builds
into the region.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
* Strong to severe thunderstorms are possible through the early
  part of the night.
* Potential for localized damaging winds and flash flooding
* Isolated short lived tornado possible this evening

Winds are turning from the south and southwest most places, but
lingering from the east and southeast in Northeast Mass. Dew
points have climbed back into the low to mid 70s. Very moist
airmass in now in place with PW values between 2 and 2.25
inches. There are small scale signs of favorable upper level
divergence/low level convergence in the forecast data, but a
better couplet is forecast to move overhead this evening/early
tonight. Stability parameters are favorable for convection. All
of this comes together during the first part of the night.

Thus a potential for showers/scattered tstms with strong wind
gusts. High moisture content will support downpours with
flooding potential. This last will be even more possible in
areas that have recently received a lot of rain.

With dew points in the upper 60s to mid 70s, expect overnight
min temps within that similar range.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
The cold front remains to our north/west at the start of
Saturday, then slides southeast through the day and evening.
With high moisture values ahead of the front, we expect
showers/scattered tstms during Saturday. Dynamics and
instability will still be favorable for downpours Saturday, with
conditions less favorable after the cold front moves through.

The cold front will be along or just off the South Coast
Saturday. Waves moving along the front will maintain lift over
part of all of Southern New England, with best chance for lift
over CT-RI-Southeast Mass. Moisture values diminish with cross
sections showing drier air working in at mid level. But PW
values remain around 1.5 inches along the coast, and with some
lift available that would allow for at least scattered showers.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Highlights...

* Cooler Sun/Mon with showers at times, especially near the
  south coast
* Mainly dry Tue, then increasing risk of showers/thunderstorms Tue
  night/Wed
* Mainly dry and seasonable Thu into Fri

Not many changes in the 17/12Z guidance suite from this time
yesterday. Decent overall agreement with the synoptic pattern
through Tuesday. Then typical timing and amplitude differences start
to creep into the various solutions. The Canadian model is pretty
much on its own developing a mid level cutoff low over the OH Valley
Wednesday night into Thursday. All the other operational models
maintain an open longwave trough which moves over northern New
England towards next Friday. Will continue to favor a consensus
approach, with less weight being given to the 17/12Z Canadian.

Sunday into Monday...

Expecting a cold front to be just south of the southern New England
coast Sunday morning. A weak low pressure moving along this front
will maintain plenty of clouds and a chance for showers, especially
south of the MA Pike. The thunderstorm risk looks a bit less owing
to the increased cloud cover hindering destabilization. Will need to
monitor the location of this front, as a closer proximity to our
region would mean a greater risk for showers. Not expecting a total
washout Sunday into Sunday night. Showers should diminish Monday as
this low pressure wave moves offshore.

Low temperatures should be near normal, with below normal high
temperatures. Humidity will also be lower, with dew points mainly
in the 60s.

Tuesday into Wednesday...

Mainly dry weather Tuesday with weak high pressure in place, but
temps remaining a bit below normal with easterly flow persisting.
Increasing risk for showers and thunderstorms Tuesday night into
Wednesday, along with increasing humidity, as a low pressure moving
northeast through the Great Lakes sweeps both its warm and cold
fronts across our region towards Wednesday.

Thursday and Friday...

Expecting drier weather behind a cold front as a high pressure moves
overhead. Near normal low temperatures, with high temperatures
slightly below normal. Better chance for noticeably lower humidity,
with dew points possibly in the 50s across the interior.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday Night/...

Tonight...Moderate to high confidence.

VFR conditions for part of the night. MVFR cigs/vsbys possible
in any showers/tstms. Brief strong wind gusts also possible in
any showers/tstms. IFR possible in developing fog/stratus,
especially along the South Coast where the southerly winds will
be moving onshore.

Saturday...Moderate to high confidence.

Mainly VFR conditions, but will see local MVFR-IFR in
showers/isolated thunderstorms with best chance from midday
through the afternoon as a cold front moves across.

Saturday night...Moderate confidence.

Developing winds from northeast behind the cold front.
CIGs/VSBYs will lower to MVFR, and possibly IFR in spots.
Scattered showers.

KBOS Terminal...High confidence in TAF. Winds turning from the
south and southwest this evening through Saturday, but less than
20 knots. Showers/isold t-storms approach during the evening
push with brief local MVFR-IFR conditions possible.
Showers/isold t-storms continue to be possible Saturday as well.

KBDL Terminal...High confidence in TAF. Showers/isold t-storms
approach during the evening push with brief local MVFR-IFR
conditions possible. Showers/isold t-storms continue to be
possible Saturday as well.

Outlook /Sunday through Wednesday/...

Sunday: Mainly VFR, with areas MVFR possible. Breezy. Chance
SHRA.

Sunday Night: Mainly VFR, with areas MVFR possible. Slight
chance SHRA.

Monday: Mainly VFR, with local MVFR possible. Breezy. Slight
chance SHRA.

Monday Night: VFR.

Tuesday: Mainly VFR, with local MVFR possible.

Tuesday Night through Wednesday: Mainly VFR, with local IFR
possible. Chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday Night/...High confidence.

Tonight and Saturday...S-SW winds gusting up to 20 kt. Seas 3
feet or less. Scattered showers/t-storms, may see gusty winds
and heavy rain. Reduced visibility and locally choppy seas in
any showers or storms.

Saturday night...Winds turn from the northwest and north
Saturday evening as a cold front moves south across the waters.
Winds then turn from northeast after midnight. Winds less than
25 knots and seas less than 5 feet. Continued chance of
showers/tstms, with best chance on the southern waters.

Outlook /Sunday through Wednesday/...

Sunday: Winds less than 25 kt. Seas up to 5 ft. Chance of rain
showers, patchy fog.

Sunday Night: Winds less than 25 kt. Seas up to 5 ft. Chance of
rain showers, patchy fog. Local visibility 1 to 3 nm.

Monday: Winds less than 25 kt. Seas up to 5 ft. Slight chance
of rain showers.

Monday Night: Winds less than 25 kt. Seas up to 5 ft.

Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.

Tuesday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers.

Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers, isolated thunderstorms.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...WTB/Belk/Correia
NEAR TERM...WTB/Correia
SHORT TERM...WTB
LONG TERM...Belk
AVIATION...WTB/Belk
MARINE...WTB/Belk
Hazardous weather outlook, Aug 17, 3:56 PM EDT, 2 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
356 PM EDT Fri Aug 17 2018

CTZ002-003-MAZ002-003-008>011-182000-
Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-
356 PM EDT Fri Aug 17 2018

...SEVERE THUNDERSTORM WATCH 340 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Connecticut and
western Massachusetts.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A few strong thunderstorms are possible Saturday. The primary
threats are locally heavy rainfall and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

CTZ004-MAZ004>007-012>024-026-RIZ001>008-182000-
Windham CT-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
356 PM EDT Fri Aug 17 2018

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, and Rhode Island.

.DAY ONE...This afternoon and tonight.

A few strong to severe thunderstorms are possible this afternoon and
evening, mainly west of the Boston to Providence corridor. The main
threat is damaging wind but an isolated tornado is also possible.
Heavy rainfall and localized flash flooding is also possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A few strong thunderstorms are possible Saturday. The primary
threats are locally heavy rainfall and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

ANZ230>237-250-251-254>256-182000-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
356 PM EDT Fri Aug 17 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...This afternoon and tonight.

A few strong thunderstorms are possible late today and this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A few strong thunderstorms are possible Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Aug 17, 4:24 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
424 PM EDT FRI AUG 17 2018

MAZ005>007-014-172100-
Eastern Essex MA-Central Middlesex County MA-Western Essex MA-
Southeast Middlesex MA-
424 PM EDT FRI AUG 17 2018

...LINE OF STRONG THUNDERSTORMS...

At 424 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Tewksbury to Bedford. Movement was northeast at
35 mph.

Pea size hail and winds in excess of 40 mph will accompany these
storms along with locally heavy rainfall and minor street flooding.

Locations impacted include...
Lawrence, Peabody, Billerica, Beverly, Woburn, Andover, Lexington,
Tewksbury, North Andover, Danvers, Wakefield, Reading, Burlington,
Wilmington, Newburyport, North Reading, Bedford, Ipswich, Lynnfield
and Middleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4281 7087 4258 7080 4247 7131 4264 7126
TIME...MOT...LOC 2024Z 241DEG 32KT 4261 7122 4252 7126

Nocera
Local storm report, Aug 17, 4:50 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
450 PM EDT FRI AUG 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     LIGHTNING        GILL                    42.65N  72.50W
08/17/2018                   FRANKLIN           MA   AMATEUR RADIO

            HOUSE FIRE DUE TO LIGHTNING ON BARNEY HALE ROAD

0230 PM     LIGHTNING        MONTAGUE                42.53N  72.53W
08/17/2018                   FRANKLIN           MA   AMATEUR RADIO

            HOUSE FIRE OFF OF ROUTE 63 DUE TO LIGHTNING

0238 PM     LIGHTNING        NEW SALEM               42.50N  72.33W
08/17/2018                   FRANKLIN           MA   AMATEUR RADIO

            HOUSE FIRE DUE TO LIGHTNING AT 16 COOLEYVILLE ROAD

0403 PM     TSTM WND DMG     WESTFORD                42.58N  71.43W
08/17/2018                   MIDDLESEX          MA   AMATEUR RADIO

            LIMB DOWN ON WIRES IN THE AREA OF 82 MAIN STREET

0410 PM     TSTM WND DMG     CHELMSFORD              42.60N  71.37W
08/17/2018                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON BOSTON ROAD AT HAZEN STREET

0410 PM     TSTM WND DMG     CHELMSFORD              42.60N  71.37W
08/17/2018                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON BRIDGE STREET BLOCKING HALF THE ROAD

0444 PM     FLOOD            LOWELL                  42.64N  71.32W
08/17/2018                   MIDDLESEX          MA   AMATEUR RADIO

            2 TO 3 FEET OF STREET FLOODING ON GORHAM STREET

&&

EVENT NUMBER BOX1804460 BOX1804461 BOX1804462 BOX1804459 BOX1804457
BOX1804458 BOX1804456

AED
Special weather statement, Aug 17, 5:01 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
501 PM EDT FRI AUG 17 2018

MAZ006-007-172145-
Eastern Essex MA-Western Essex MA-
501 PM EDT FRI AUG 17 2018

...Strong Thunderstorms...

At 500 PM EDT, Doppler radar was tracking a strong thunderstorm over
Danvers, moving east at 25 mph.

Winds in excess of 30 mph will accompany this storm along with
frequent lightning and heavy rainfall with localized minor flooding.

Locations impacted include...
Peabody, Salem, Beverly, Gloucester, North Andover, Danvers,
Marblehead, Ipswich, Lynnfield, Middleton, Boxford, Hamilton,
Rockport, Topsfield, Manchester, Wenham and Essex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4270 7075 4267 7070 4270 7062 4264 7056
      4257 7064 4255 7076 4251 7079 4251 7102
      4266 7104 4272 7076
TIME...MOT...LOC 2100Z 260DEG 23KT 4258 7096

Nocera
Special weather statement, Aug 17, 5:14 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
514 PM EDT FRI AUG 17 2018

CTZ002-003-172200-
Hartford CT-Tolland CT-
514 PM EDT FRI AUG 17 2018

...STRONG THUNDERSTORMS DEVELOPING...

At 513 PM EDT, Doppler radar was tracking a strong thunderstorm over
Burlington, or near Farmington, moving northeast at 20 mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm.

Locations impacted include...
Hartford, New Britain, West Hartford, Bristol, Manchester, East
Hartford, Enfield, Glastonbury, Newington, Vernon, Windsor,
Wethersfield, South Windsor, Farmington, Simsbury, Bloomfield, Avon,
Plainville, Suffield and Ellington.

This storm may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

LAT...LON 4180 7296 4183 7294 4184 7294 4185 7295
      4201 7260 4177 7244 4164 7295 4171 7300
      4180 7302
TIME...MOT...LOC 2113Z 244DEG 19KT 4175 7292

Belk
Special weather statement, Aug 17, 5:34 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
534 PM EDT FRI AUG 17 2018

MAZ004-005-172200-
Central Middlesex County MA-Northern Worcester MA-
534 PM EDT FRI AUG 17 2018

...STRONG THUNDERSTORM...

At 533 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hudson, or near Marlborough, moving east at 20 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm along with frequent lightning and heavy rain with localized
minor street flooding.

Locations impacted include...
Framingham, Marlborough, Westford, Acton, Hudson, Concord, Sudbury,
Wayland, Weston, Maynard, Littleton, Stow, Harvard, Lincoln,
Boxborough, Bolton, Carlisle and Berlin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4234 7156 4242 7165 4255 7140 4236 7128
TIME...MOT...LOC 2133Z 250DEG 17KT 4240 7156

Nocera
Special weather statement, Aug 17, 5:55 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
555 PM EDT FRI AUG 17 2018

MAZ007-013>016-019-172230-
Eastern Essex MA-Eastern Plymouth MA-Suffolk MA-Western Norfolk MA-
Eastern Norfolk MA-Southeast Middlesex MA-
555 PM EDT FRI AUG 17 2018

...STRONG THUNDERSTORM...

At 555 PM EDT, Doppler radar was tracking a strong thunderstorm over
Brookline, moving east at 30 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm along with frequent lightning and heavy rainfall with
localized minor street flooding.

Locations impacted include...
Boston, Cambridge, Quincy, Lynn, Newton, Somerville, Malden,
Brookline, Medford, Revere, Everett, Chelsea, Watertown, Needham,
Milton, Saugus, Dedham, Winthrop, Swampscott and Hull.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4245 7090 4244 7091 4241 7089 4242 7095
      4235 7093 4235 7087 4232 7087 4230 7084
      4225 7118 4234 7124 4248 7093
TIME...MOT...LOC 2155Z 251DEG 26KT 4233 7115

Nocera

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 2:01 PM EDTSpecial Weather StatementBOXFranklin29 min
Aug 17, 2:40 PM EDTSpecial Weather StatementBOXWorcester35 min
Aug 17, 3:14 PM EDTSpecial Weather StatementBOXMiddlesex31 min
Aug 17, 3:43 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester32 min
Aug 17, 4:24 PM EDTSpecial Weather StatementBOXEssex36 min
Aug 17, 5:01 PM EDTSpecial Weather StatementBOXEssex44 min
Aug 17, 5:34 PM EDTSpecial Weather StatementBOXMiddlesex26 min
Aug 17, 5:55 PM EDTSpecial Weather StatementBOXSuffolk35 min
Aug 17, 6:36 PM EDTSpecial Weather StatementBOXFranklin39 min
Aug 17, 6:48 PM EDTSpecial Weather StatementBOXEssex27 min
Aug 17, 6:55 PM EDTSpecial Weather StatementBOXHampden50 min
Aug 17, 7:01 PM EDTSevere Thunderstorm WarningBOXFranklin, Middlesex, Worcester29 min
Aug 17, 7:39 PM EDTSpecial Weather StatementBOXHampden51 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.